My wife went to see the Gastroenterologist after taking something called Spectracef for strep throat. She had some bowel issues (mucous) and went to have it checked out. The doctor examined her and did bloodwork and a stool sample. The fecal occult blood test was negative, all her blood came back fine, he white count was normal and the C--Diff from the stool sample was negative. Yesterday we received a call that she had one item that was elevated called Lactoferrins. The doctor stated that he would like to do a colonoscopy to investigate it. When my wife asked he said it could be an inflammation of the colon. After a couple of questions he said he didn't think it was an issue. She has had some pain in her lower right abdomen as she has had in the past and recently had an ovary sonogram - which was fine.
I guess having a mother and mother-in-law having ulcerative colitis and diverticulitis respectfully we were concerned. My wife does not have any of the bathroom symptoms of an IBD and has always had an and been diagnosed with IBS. Could this inflammation be something that could be treated with pro-biotics or meds and not be related to something like Crohn's disease and the like? We thought that if it were UC or something like that, her symptoms would be much more intense and consistent.
After my recent heart surgery we were looking forward to some relaxation and this cropped into the mix. I guess we were looking for some advice. Thank you very much
Lactoferrins can be elevated in a number of inflammatory conditions so don't jump to the conclusion that it might be IBD related just yet. Get some further testing done. But in the meantime probiotics couldn't hurt.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.